| Model Number |
SIGLU60A |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter during a laparoscopic sleeve gastrectomy, while transecting the stomach, the clamp test was successful and all indicators were green.However, when the jaws were closed on the tissue, the green button did not light up and the user was not able to fire the device.The cartridge was replaced but the green button still did not light up.The adapter was replaced next but the same issue happened.Finally, the loading unit was replaced and was used with the same adapter and cartridge, the surgery was completed with no problem.There was no patient injury.
Additional Manufacturer Narrative
Correction: removed a1 additional information: g2, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found that the multi-use loading unit did not recognize the inserted cartridge and upon inspection, it was found that the pins inside the jaws were bent.It was reported that the device did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.Bent channel connectors of the loading unit may occur during inadequate/unsuccessful loading attempts.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: prior to firing, ensure that the tri-staple¿ 2.0 intelligent cartridge is completely embedded into the channel of the signia¿ intelligent loading unit.Do not try to load a tri-staple¿ 2.0 intelligent cartridge in the signia¿ intelligent loading unit if the cartridge cover is missing or misaligned.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.